MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date - device not implanted; explanted date - device not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that part of a destination sheath broke during a procedure everything went well with the case beyond that and there was no adverse event with the patient.The procedure was completed successfully.There was no patient injury, medical/surgical intervention required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.One 6 fr 65 cm destination sheath assembly, dilator and the valve assembly along with the packaging label was received for product evaluation.No other accessory components were returned.Visual inspection of the sheath revealed a flattened segment.Measurements of the flattened segment was found to be starting at 15.5 cm from the hub and ended at 18 cm.The outer diameter of the sheath was measured to be 0.28 cm which is within the manufacturer specifications.No other visual anomalies were observed.The dilator was subjected to visual analysis and a kink was noted at 47 cm from the dilator hub.No other visual anomalies were observed.The complaint can be confirmed for sheath mechanical damage due to the flattening noted on the sheath.The complaint allegation states that the device broke during the procedure, however, the device returned was not broken, flattening was noted mid-shaft of the sheath.For functional testing, the dilator was attempted to be inserted into the sheath, however, the dilator could not go past the flattened portion of the sheath.The complaint can be confirmed for sheath mechanical damage due to the flattening noted on the sheath.Based on the investigation, the cause of the event cannot be determined as it is likely that the flattening of the sheaths could have occurred due to the application of transverse compressive forces.The source of these forces could not be determined.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, and to update section h3.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10934308
Report Number1118880-2020-00316
Device Sequence Number17214039
Product Code DYB
UDI-Device Identifier00389701007786
UDI-Public00389701007786
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberN/A
Device Catalogue NumberRSP01
Device Lot NumberYA22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/14/2020
01/15/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/06/2021
01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1